+ Reply to Thread
Results 1 to 4 of 4
  1. #1
    Join Date
    Jun 2010
    Posts
    399
    Thanks
    122
    Thanked
    113
    Reviews
    0

    Question Anyone else struggle badly with side effects from the drugs & how do you cope?

    Hi all,

    I'm not sure whether this is the right place to post this but here goes... I've done one full ICSI cycle & 2 FETs. Didn't make it to ET with first cycle as was hospitalised with internal bleeding after EPU & then really sick with OHSS. Both FETs resulted in chemical pregnancies. I've been on low doses of Puregon for all cycles & as soon as I start jabbing I feel awful & find it hard to get through the day. For the last cycle I was on progesterone pessaries & my reaction to those was even worse. About 20 minutes after taking them I was sick, heart-racing, faint. Each time that lasted for about 2 hours. I was only taking one at night so that was bearable... just. But because I have had 2 chemicals in a row I have to see my FS & the nurses reckon he will put me on higher dose progesterone pessaries 3x day & probably some other drugs. I have no idea how my body would cope with any more drugs!!! I started ivf at a healthy weight & now i am 44 kilos & very stressed!!! I have asked the nurses for advice but all they can say is that I am obviously very 'sensitive' to the drugs & it's just bad luck really. Sorry as I know this sounds like a big poor me whinge but I was hoping to hear from anyone else in a similar situation/anyone who has good advice/coping strategies. Thanks for listening & all the best!!!!

  2. #2
    Join Date
    Jan 2012
    Location
    Adelaide
    Posts
    200
    Thanks
    4
    Thanked
    59
    Reviews
    0
    Hi Maybe,

    Oh you poor thing their is nothing worse then feeling extra sick going all through this! Im only on my first cycle but the puregon has given me nasty side effect (cold and flu symptoms, hot flushes, nausea, fatigue) im on 250 and its been hard. I've also lost 1.5k this week as ive been feeling so crook.

    The only thing I've done to survive is to take it easy and do my best to not feel guilty for it, I've had to ask for help from my parents to help with meals and cleaning when they can, and just treated myself to whatever seems it will make me feel better (accupunture kinda helps). I also tell myself that ill feel crappy regardless of what I do so I make the best decision for my body..like still excercising.

    I really hope that you start to feel better and the side effects get no worse

  3. The Following User Says Thank You to Hope2487 For This Useful Post:

    jude15  (21-02-2012)

  4. #3
    Join Date
    Mar 2011
    Posts
    973
    Thanks
    70
    Thanked
    301
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    maybebaby77 - re: the pessaries.
    Are you reacting not to the progesterone but to the hard fat of the pessary. I don't know what fat they use, my product sheet only said "hard fat", but it could be coconut or cocoa, or some other fat with appropriate melting point.
    You can get pessaries made using a different fat or try crinone instead.

  5. The Following User Says Thank You to felicita For This Useful Post:

    jude15  (21-02-2012)

  6. #4
    Join Date
    Jun 2010
    Posts
    399
    Thanks
    122
    Thanked
    113
    Reviews
    0
    Hi Hope2487 & felicita!

    I was really surprised to get your replies as I posted this a year ago! I didn't get any replies then so thank you for taking the time to respond. My last cycle ended in an ectopic & haven't tried again yet but thinking of giving it a another go later in the year.

    Hope2487 - sorry to hear you've been feeling so bad on the drugs. I think you have a great attitude & are definitely right to ask for help when you need it. Drinking lots of water to keep hydrated can help (if you're not already doing that). I was told ginger would help with the nausea - didn't work for me but might help you? Also snacking on salty crackers. Not sure where you are in your cycle but hope you'll feel better after epu. for a good result for you!!!

    felicita - that's really interesting about the hard fat of the pessary - i had never heard about that before. Could be very useful if I do another cycle - thanks!


 

Similar Threads

  1. Microlut side effects?
    By AndrewTheEmu in forum General Chat
    Replies: 24
    Last Post: 03-08-2015, 19:47
  2. First vax side effects?
    By becandabub in forum Pro-Vaccination
    Replies: 4
    Last Post: 28-07-2012, 14:35
  3. Did you or your baby suffer the side effects of drugs in birth?
    By elleandsam in forum Pregnancy & Birth General Chat
    Replies: 45
    Last Post: 10-04-2012, 11:08

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Be In BlossomWe offer physiotherapy run pregnancy Pilates, pregnancy Aerobics, and Mummy Pilates & Baby Massage classes with a focus ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›